Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Mar 30, 2008, 8:58 PM CDT for 4 counties in Texas. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 8:58 PM CDT (01:58 UTC)
- Expired
- Apr 4, 2008, 10:20 AM CDT
- In force
- 5 days
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 148 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Riverside (RVRT2).
- Action stage
- 132 ft
- Minor stage
- 133.5 ft
- Moderate stage
- 136 ft
- Major stage
- 140 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:52 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 2:52 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
252 PM CDT SUN MAR 30 2008
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
SOUTHEAST TEXAS. SOME OF THE STORMS HAVE BEEN STRONG ENOUGH TO
PRODUCE SOME PEA SIZED HAIL. THIS ACTIVITY IS EXPECTED TO WANE
WITHIN A FEW HOURS OF SUNSET. MODEL SOUNDINGS SHOW HIGH PW AIR AND
INSTABILITY TO REMAIN IN PLACE ON MONDAY. HIGH INSTABILITY COUPLED
WITH A WEAK 700 MB TROUGH SHOULD YIELD CHANCE POPS ONCE AGAIN. GFS
AND NAM DIFFER ON TUESDAY WITH THE NAM KEEPING MOISTURE AROUND
WHILE THE GFS DRIES THINGS OUT (NAM PW 1.6 - GFS PW 0.99). BOTH
MODELS HAVE LOW AND MID LEVEL WINDS VEERING TO THE SW-W SO WILL
LEAN TOWARD THE DRIER AND WARMER GFS. A WEAK FRONT WILL APPROACH
THE AREA TUESDAY EVENING...STALL AND THEN RETREAT NORTH EARLY
WEDNESDAY. DONT THINK THERE WILL BE ENOUGH MOISTURE FOR THE FRONT
TO PRODUCE MUCH IN THE WAY OF SHOWERS. WEAK RIDGING ALOFT WILL
KEEP THINGS DRY WEDNESDAY. ANOTHER UPPER LEVEL TROUGH WILL
APPROACH THURSDAY AND FRIDAY. MOISTURE LEVELS ARE NOT TERRIBLY
IMPRESSIVE SO WILL GO WITH A SLIGHT CHANCE OF SHOWERS FOR NOW. A
STRONGER FRONT WILL CROSS THE AREA FRIDAY WITH COOLER TEMPS FOR
NEXT WEEKEND.
&&
.MARINE...
CURRENT SUNDAY TRENDS SLIGHTLY UNDER SCEC CRITERIA THROUGH REMAINDER
OF DAY...GULF SCEC STILL EXPECTED AFTER SUNSET THIS EVENING AS WINDS
REACH 15 KTS. AS OF NOW...FORECAST IS FOR 15-20 KNOT WINDS AND...AT
HIGHEST...4 TO NEAR 7 FOOT SEAS THROUGH EARLY TUESDAY. ALTHOUGH THE
COASTAL PRESSURE GRADIENT WILL TIGHTEN OVER THE NEXT 24 HOURS AS THE
SOUTHERN PLAINS TROF STRETCHES FURTHER INTO THE MS VALLEY...ATTM
FEEL THIS IS NOT SIGNIFICANT ENOUGH TO WARRANT ISSUING A NEXT PERIOD
SCA. FRONTAL BOUNDARY SLOWLY ENTERING SE TX WILL HANG UP...OR WASH
OUT...EARLY WED THAT WILL BACK WINDS TOWARDS THE EAST AT MID WEEK.
RETURN FLOW THROUGH THU-FRI. A POSSIBLE OFFSHORE WIND REGIME TO
START OFF NEXT WEEKEND PER A LATE FRIDAY-SATURDAY FRONTAL PASSAGE.
31
&&
.AVIATION...
SCATTERED -SHRA PRIMARILY OVER HOUSTON METRO AND ALL POINTS NORTHWARD
EARLY THIS AFTERNOON. ENVIRONMENT IS PRIMED FOR THIS CONTINUED
CONVECTION...MAINLY LOOKING LIKE JUST -SHRA BUT COULD EASILY GET AN
ISO TSRA BEFORE 00Z WITH INCREASING SFC TEMPERATURES...NO INHIBITING
CAP TO SPEAK OF. BREAKS IN LATE PM CLOUD COVER WILL QUICKLY FILL
BACK IN AS LL AIR MASS REMAINS MOIST. PACKAGE CALLS FOR AREAWIDE
(L)IFR OVC-BKN EARLY MONDAY DECKS. ADVERTISED WEAK DRYING TREND IN
THE MID-UPPER LEVELS (SUPPORTING W/V IMAGERY) PAST SUNSET WILL DO
LITTLE TO COUNTER REDEVELOPING LOW DECKS COME PUSH TIME. NAM/GFS
MODEL SOUNDINGS DISPLAY WEAK 8-10K FT CAPPING...FAIRLY DEEP MOISTURE
DOWN THROUGH REMINDER OF COLUMN...IN THE 31/06-15Z PERIOD. WINDS
WILL ALSO STAY UP IN RESPONSE TO TIGHTER SW-NE ORIENTATED GRADIENT
PER STRETCHING NEERN SFC TROF. THIS LOOKS TO KEEP MAJORITY OF
INLAND VISBIES IN VFR...WARMER SHELF WATERS IN LOW 70S WITH NEAR 70F
TD GULF AIR MAY ONCE AGAIN EFFECT KGLS 10-15Z VISBIES.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 80 68 82 60 / 30 50 20 10 10
HOUSTON (IAH) 69 82 69 84 65 / 20 40 20 10 10
GALVESTON (GLS) 70 78 69 79 68 / 10 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM CDT THIS EVENING
THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, Mar 30, 3:40 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CDT SUN MAR 30 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-310200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 340 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON. SOME OF THE STORMS HAVE BEEN ROBUST AND ARE PRODUCING HAIL. SOME OF THE STRONGER STORMS COULD PRODUCE PENNY TO HALF DOLLAR SIZE HAIL MAINLY NORTHEAST OF A SEGNO TO MADISONVILLE LINE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.